MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS
Lot Number 172043
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After thorough investigation by the quality systems department, the results of lenstec's investigation are as follows: lens was discarded during procedure thus no device investigation was possible.Furthermore, lenstec was unable to sample any devices from the batches as all devices have been sold.Additionally, there were no previous complaints received from these batches.Lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.Due to the absence of the lens, lenstec was unable to perform a more thorough investigation of the complaint.We are therefore unable to conclude what may have taken place which would have caused the damaged haptic; however, this device is compatible with the lc 16 cartridge.The instructions for use provided with the lens indicates the correct method for implantation and lenstec advises that the user follows these instructions which have been validated to prevent damage to the lens.(b)(4).
 
Event or Problem Description
Lenstec, inc.Received an email notification stating "upon insertion the trailing haptic tore off.Incision size was increased and lens was removed.Lens was discarded during procedure.Another +16.25 lens was implanted, stitches were placed at the time.No adverse event with the patient on re-exam next day".

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92,
BB  BB17092,
MDR Report Key8143206
Report Number9613160-2018-00036
Device Sequence Number11198897
Product Code HQL
UDI-Device Identifier00844369027694
UDI-Public00844369027694
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Lot Number172043
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1